Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS Jackson, KY

July 5, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 3:58 PM EDT for 5 counties in Kentucky. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Jul 5, 2012, 4:58 PM EDT
In force
60 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:20 PM EDTTSTM WND DMGEvarts, KYTREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2778 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS53 KJKL 051958
SVRJKL
KYC095-119-131-133-193-052100-
/O.NEW.KJKL.SV.W.0148.120705T1958Z-120705T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 500 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CORDIA TO CREEKVILLE...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARLAN...FREW...ELIC...WENDOVER...JEFF...STINNETT...ANCO...ESSIE...
  SMILAX...WISCOAL...VIPER...HOSKINSTON...SASSAFRAS...VICCO...
  DALEY...CINDA...ASHER...SMITHSBORO...CUTSHIN AND CARR CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3714 8351 3734 8305 3702 8276 3700 8282
      3697 8286 3693 8285 3688 8288 3684 8301
      3685 8307 3678 8313 3675 8312 3674 8314
      3674 8319 3666 8345
TIME...MOT...LOC 1959Z 315DEG 24KT 3724 8313 3707 8356
WIND...HAIL 60MPH <.50IN

$$

ABE
5 follow-up statements
592 
WWUS53 KJKL 052017
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
417 PM EDT THU JUL 5 2012

KYC095-119-131-133-193-052100-
/O.CON.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
KNOTT KY-LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
417 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
SOUTHEASTERN PERRY...WESTERN LETCHER...LESLIE AND SOUTHWESTERN KNOTT
COUNTIES UNTIL 500 PM EDT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM VICCO TO ROARK...MOVING SOUTHEAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...DAISY...CARCASSONNE...ULVAH...BLUEFIELD...CHAPPELL...RED
  STAR...CARBON GLOW...ELKO...BIG ROCK...SLEMP...BLACKEY...SPRUCE
  PINE...LETCHER...LEWIS CREEK...JEREMIAH...INDIAN BOTTOM...HALLIE...
  SAYLOR AND LEATHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3714 8351 3734 8305 3702 8276 3700 8282
      3697 8286 3693 8285 3688 8288 3684 8301
      3685 8307 3678 8313 3675 8312 3674 8314
      3674 8319 3666 8345
TIME...MOT...LOC 2017Z 315DEG 24KT 3715 8302 3699 8345
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
910 
WWUS53 KJKL 052027
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT THU JUL 5 2012

KYC095-119-131-133-193-052100-
/O.CON.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
KNOTT KY-LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
427 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
SOUTHEASTERN PERRY...WESTERN LETCHER...LESLIE AND SOUTHWESTERN KNOTT
COUNTIES UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RED STAR TO WARBRANCH...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...SKYLINE...TACKY TOWN...ARTHUR...DELPHIA...BIG LAUREL...
  TRAILER...BLEDSOE...OSCALOOSA...DEFEATED CREEK...LAYMAN...ICE...
  GILLEY...COLDIRON...FLINT...KINGS CREEK...INCLINE...PINE
  MOUNTAIN...KERR AND JONESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3714 8351 3734 8305 3702 8276 3700 8282
      3697 8286 3693 8285 3688 8288 3684 8301
      3685 8307 3678 8313 3675 8312 3674 8314
      3674 8319 3666 8345
TIME...MOT...LOC 2027Z 315DEG 24KT 3710 8296 3694 8339
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
769 
WWUS53 KJKL 052035
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT THU JUL 5 2012

KYC119-193-052045-
/O.CAN.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
KNOTT KY-PERRY KY-
435 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND
SOUTHWESTERN KNOTT COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3666 8345 3702 8349 3702 8319 3699 8311
      3702 8305 3702 8276 3697 8286 3693 8285
      3689 8288 3686 8299 3684 8301 3685 8307
      3678 8313 3675 8312 3674 8319
TIME...MOT...LOC 2035Z 315DEG 24KT 3706 8291 3690 8334

$$

KYC095-131-133-052100-
/O.CON.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
LESLIE KY-LETCHER KY-HARLAN KY-
435 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN...
SOUTHWESTERN LETCHER AND SOUTHERN LESLIE COUNTIES UNTIL 500 PM EDT...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROXANA TO BLEDSOE...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...PINE MOUNTAIN...JONESBURG...KERR...DIVIDE...LONGTON...
  WALLINS CREEK...GORDON...TREMONT...KENTENIA STATE FOREST...
  LINEFORK...KEITH...FRESH MEADOWS...RHEA...KELLIOKA...ROSSPOINT...
  RIO VISTA...LOYALL...PUTNEY AND SOUTH WALLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3666 8345 3702 8349 3702 8319 3699 8311
      3702 8305 3702 8276 3697 8286 3693 8285
      3689 8288 3686 8299 3684 8301 3685 8307
      3678 8313 3675 8312 3674 8319
TIME...MOT...LOC 2035Z 315DEG 24KT 3706 8291 3690 8334
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
257 
WWUS53 KJKL 052052
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT THU JUL 5 2012

KYC131-052102-
/O.CAN.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
LESLIE KY-
452 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LESLIE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3666 8345 3689 8348 3689 8341 3692 8340
      3695 8330 3700 8323 3702 8318 3699 8311
      3702 8305 3702 8277 3697 8286 3693 8285
      3689 8288 3684 8301 3685 8307 3678 8313
      3675 8312
TIME...MOT...LOC 2052Z 315DEG 24KT 3698 8281 3682 8324

$$

KYC095-133-052100-
/O.CON.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
LETCHER KY-HARLAN KY-
452 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN AND
SOUTHWESTERN LETCHER COUNTIES UNTIL 500 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PARTRIDGE TO BLACKJOE...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARY HELEN...BLACK MOUNTAIN...RUTHERFORD...HENSLEY STORE...
  DIZNEY...MERNA...MARTINS FORK...BOBS CREEK...PEEPACE STORE...ROCK
  HOUSE...BIG BLACK MOUNTAIN...THREE POINT...HOLMES MILL...
  POPEVILLE...MARTINS FORK LAKE...FLAGLER...CRUMMIES...CRANKS AND
  SMITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3666 8345 3689 8348 3689 8341 3692 8340
      3695 8330 3700 8323 3702 8318 3699 8311
      3702 8305 3702 8277 3697 8286 3693 8285
      3689 8288 3684 8301 3685 8307 3678 8313
      3675 8312
TIME...MOT...LOC 2052Z 315DEG 24KT 3698 8281 3682 8324
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
168 
WWUS53 KJKL 052058
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
458 PM EDT THU JUL 5 2012

KYC095-133-052108-
/O.CAN.KJKL.SV.W.0148.000000T0000Z-120705T2100Z/
LETCHER KY-HARLAN KY-
458 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR HARLAN AND SOUTHWESTERN
LETCHER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3666 8345 3689 8348 3689 8341 3692 8340
      3695 8330 3700 8323 3702 8318 3699 8311
      3702 8305 3702 8277 3697 8286 3693 8285
      3689 8288 3684 8301 3685 8307 3678 8313
      3675 8312
TIME...MOT...LOC 2058Z 315DEG 24KT 3695 8277 3679 8320

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:23 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 5, 3:23 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT THU JUL 5 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 322 PM EDT THU JUL 5 2012

FIRST ROUND OF CONVECTION CURRENTLY DROPPING SOUTH THROUGH THE AREA
WILL DEPART BY 6 PM THIS EVENING. STILL EXPECTING THE MAIN THREAT TO
BE DAMAGING WINDS WITH THIS ACTIVITY. ALTHOUGH ATMOSPHERE WILL NOT
HAVE LONG TO RECHARGE...ANOTHER AREA OF ENHANCED LAPSE RATES IS
DROPPING SOUTH ACROSS SOUTHEAST MICHIGAN AND USING THE TIMING
TOOL...WILL REACH OUR NECK OF THE WOODS BETWEEN 01Z AND 02Z. NOT SURE
HOW MUCH SEVERE THREAT WILL ACCOMPANY THE SECOND ROUND OF
STORMS...BUT IF WE CAN CLEAR OUT EARLY ENOUGH TONIGHT FOR TEMPS TO
RECOVER A BIT...WE COULD GENERATE ENOUGH INSTABILITY TO CREATE A
CONCERN AGAIN LATE THIS EVENING. THIS WILL HAVE TO BE WATCHED THIS
EVENING. THIS ACTIVITY IS EXPECTED TO DEPART SHORTLY AFTER MIDNIGHT.
AT THAT POINT...VERY TOUGH TO ANTICIPATE ANY MORE ROUND OF SHOWERS OR
STORMS...SO GOING TO TREND TOWARDS A DRY FORECAST FOR THE SECOND HALF
OF THE NIGHT.

THE AREA WILL REMAIN ON THE EASTERN SIDE OF THE HIGH ON FRIDAY...SO
IT APPEARS LOW CHANCE POPS ARE IN ORDER AGAIN FOR FRIDAY AFTERNOON
AND EVENING. THE HIGH WILL THEN FOLD OVER ON ITSELF FRIDAY NIGHT INTO
SATURDAY BRINGING VERY HOT WEATHER TO THE AREA ON SATURDAY. WITH THE
HIGH FOLDING OVER...IT APPEARS OUR TRAIN OF DISTURBANCES FROM THE
NORTH MAY BE CUT OFF SETTING UP A DRY DAY...SO PLAN TO KEEP SATURDAY
DRY AT THIS TIME. SATURDAY NIGHT SHOULD REMAIN DRY WITH VERY MILD
OVERNIGHT READINGS.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 322 PM EDT THU JUL 5 2012

THE HIGH WILL FINALLY GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND
AND ESPECIALLY NEXT WEEK AS A SHORTWAVE TROUGH AXIS SHIFTS SOUTH
ACROSS THE OHIO RIVER VALLEY. THIS WILL FINALLY BRING AN END TO OUR
RECORD HEAT WAVE ALONG WITH SOME MUCH NEEDED PRECIPITATION. AT THIS
TIME...IT LOOKS LIKE MODELS STILL DISAGREE A BIT ON THE TIMING...BUT
IT APPEARS SOMETIME BETWEEN SUNDAY AFTERNOON AND MONDAY THE MAIN WAVE
WILL DROP SOUTH ACROSS THE AREA. DEPENDING ON THE TIMING...WE COULD
SEE ANOTHER SEVERE THREAT. THE FRONT COULD HANG UP IN THE TENNESSEE
VALLEY...WHICH COULD ALLOW PRECIPITATION CHANCES TO LINGER THROUGH
MIDWEEK. THUS...FORECAST IS GOING TO LOOK MUCH WETTER...WHICH MANY
WILL NOT COMPLAIN ABOUT GIVEN OUR RECENT DRY WEATHER. THIS WILL BE A
WELCOME PATTERN CHANGE. HIGHS BY NEXT WEEK WILL BE RUNNING IN THE LOW
TO MID 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 125 PM EDT THU JUL 5 2012

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN
KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY
WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE
THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT
LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD
CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE
POSSIBLE FRIDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM....KAS
AVIATION...KAS
Hazardous weather outlook, Jul 5, 3:04 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT THU JUL 5 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
304 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST
LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING.

THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. SEVERE
STORMS ARE EXPECTED...CONTAINING DAMAGING WINDS AND LARGE HAIL.

ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT
FOR WILDFIRES WILL PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS
ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM
SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM
SUNDAY THROUGH WEDNESDAY.

WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES
WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...STRONG WIND REPORTS...OR
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KAS

In the hours before

Local storm report, Jul 5, 3:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     1 NNW HAZARD            37.27N 83.20W
07/05/2012                   PERRY              KY   FIRE DEPT/RESCUE

            TREE FELL ON A HOUSE IN THE COMBS AREA

&&

MB
Local storm report, Jul 5, 3:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
07/05/2012                   LAUREL             KY   EMERGENCY MNGR

            TOBACCO WAREHOUSE ROOF BLOWN OFF.

&&

ABE
Local storm report, Jul 5, 3:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
352 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     FRENCHBURG              37.95N 83.62W
07/05/2012                   MENIFEE            KY   911 CALL CENTER

            TREES DOWN AT ADAMS BRANCH AND ON HIGHWAY 36 AT CRAIGS
            HILL.

&&

DSTAMPER
Local storm report, Jul 5, 3:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     LONDON                  37.13N 84.08W
07/05/2012  M59 MPH          LAUREL             KY   ASOS

&&

KAS
Local storm report, Jul 5, 3:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     5 S MCKEE               37.36N 84.00W
07/05/2012  M55 MPH          JACKSON            KY   MESONET

&&

KAS
Local storm report, Jul 5, 3:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 S MOUNT VERNON        37.31N 84.34W
07/05/2012                   ROCKCASTLE         KY   TRAINED SPOTTER

            TREES DOWN AT SAND SPRINGS.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:12 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan33 min
Jul 5, 1:17 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Rowan43 min
Jul 5, 1:21 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike39 min
Jul 5, 1:46 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell44 min
Jul 5, 1:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike33 min
Jul 5, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike61 min
Jul 5, 2:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
Jul 5, 2:16 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery29 min
Jul 5, 2:19 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan41 min
Jul 5, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe23 min
Jul 5, 2:24 PM EDTSevere Thunderstorm WarningJKLLee, Magoffin, Menifee, Morgan, Powell, Wolfe36 min
Jul 5, 2:29 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike31 min
Jul 5, 2:39 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe36 min
Jul 5, 2:41 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery34 min
Jul 5, 2:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Perry, Wolfe46 min
Jul 5, 2:46 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan14 min
Jul 5, 2:47 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Pulaski, Rockcastle43 min
Jul 5, 2:58 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more32 min
Jul 5, 3:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more45 min
Jul 5, 3:09 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry36 min
Jul 5, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Wolfe31 min
Jul 5, 3:18 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle68 min
Jul 5, 3:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Knott, Lee and 5 more47 min
Jul 5, 3:49 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more26 min
Jul 5, 4:11 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more59 min
Jul 5, 4:23 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne67 min
Jul 5, 4:34 PM EDTFlash Flood WarningJKLBreathitt, Knott, Leslie, Perry2 hr
Jul 5, 4:38 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Rockcastle2 hr
Jul 5, 5:38 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley78 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.